Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 30, 2005, 6:12 PM CDT for Hartley County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 6:12 PM CDT (23:12 UTC)
- Expired
- May 30, 2005, 7:04 PM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hartley County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 302313 SVRAMA TXC205-310015- /O.NEW.KAMA.SV.W.0072.050530T2312Z-050531T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 612 PM CDT MON MAY 30 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 715 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER 10 MILES SOUTHEAST OF ROMERO...OR ABOUT 17 MILES EAST OF NARA VISA...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3563 10294 3564 10247 3581 10229 3592 10257 $$ KRAMAR
3 follow-up statements
000 WWUS54 KAMA 302342 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 642 PM CDT MON MAY 30 2005 TXC205-310015- /O.CON.KAMA.SV.W.0072.000000T0000Z-050531T0015Z/ HARTLEY TX- 642 PM CDT MON MAY 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR CENTRAL HARTLEY COUNTY... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL HARTLEY COUNTY...OR ABOUT 18 MILES SOUTHWEST OF DALHART...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR THE PANHANDLE OF OKLAHOMA. LAT...LON 3579 10279 3564 10247 3581 10229 3592 10265 $$ KRAMAR
000 WWUS54 KAMA 302358 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 657 PM CDT MON MAY 30 2005 TXC205-310007- /O.CAN.KAMA.SV.W.0072.000000T0000Z-050531T0015Z/ HARTLEY TX- 657 PM CDT MON MAY 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HARTLEY COUNTY IS CANCELLED... AT 657 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR THE PANHANDLE OF OKLAHOMA. LAT...LON 3579 10279 3564 10247 3581 10229 3592 10265 $$ SLATTERY
000 WWUS54 KAMA 310004 CCA SVSAMA SEVERE WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE AMARILLO TX 657 PM CDT MON MAY 30 2005 TXC205-310007- /O.CAN.KAMA.SV.W.0072.000000T0000Z-050531T0015Z/ HARTLEY TX- 657 PM CDT MON MAY 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HARTLEY COUNTY IS CANCELLED... AT 657 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. LAT...LON 3579 10279 3564 10247 3581 10229 3592 10265 $$ SLATTERY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:20 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 30, 3:20 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT MON MAY 30 2005 .DISCUSSION... AMPLE UPPER DISTURBANCE MOVING INTO SOUTHWEST COLORADO WITH AREA OF LIFT AHEAD IMPINGING ON NORTHEAST NEW MEXICO AND SOUTHEAST COLORADO. UNLIKE PAST DAYS...SHEAR WILL BE INCREASED...WITH 25 TO 30KT DETECTED AT 500MB ON GRANADA PROFILER...AND 40 TO 45KT APPARENT ON AZTEC PROFILER HEADING EAST. SURFACE LOW OVER NORTHEAST NEW MEXICO ALLOWING DECENT UPSLOPE SURFACE FLOW OVER THE FORECAST AREA. CAVEAT ON STORMS TODAY WILL BE RESIDUAL EFFECTS OF CLOUD COVER... ESPECIALLY ACROSS NORTHERN ZONES. TEMPERATURES ONLY NEAR 60 IN CIMARRON COUNTY...BUT CLOUDS ERODING SLOWLY. THAT SAID...STORMS ARE FORMING ON THE RATON PASS IN NEW MEXICO AND WILL LIKELY EXHIBIT ORGANIZED UPDRAFTS AS THE MIDLEVEL FLOW INCREASES AND WILL MOVE EAST INTO THE FORECAST AREA BY THIS EVENING AIDED BY THE UPPER SYSTEM. ADDITIONAL STORMS MAY POP UP ACROSS THE FORECAST AREA ALONG THERMAL/MOISTURE GRADIENTS OR OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION. INITIALLY LARGE HAIL WILL BE THE PRIMARY CONCERN. COULD SEE MCS DEVELOP FROM THIS CONVECTION TONIGHT...WITH DAMAGING WIND THREAT INCREASING OVERNIGHT. SURFACE LOW MAY PULL FRONT SOUTH SLIGHTLY BY TOMORROW AFTERNOON... WITH GREATEST STORM THREAT IN THE SOUTHEAST...SO ADJUSTED POPS ACCORDINGLY. CAN NOT RULE OUT PRECIP IN THE NORTHWEST...BUT BY COMPARISON SHOULD BE LESS OF A THREAT. WEAK SURFACE HIGH BUILDS IN...WITH ATTENDANT UPSLOPE DEVELOPING WEDNESDAY...BUT LEE TROUGH REDEVELOPS BY WEDNESDAY EVENING... RETURNING FLOW TO SOUTHEASTERLY. THEREAFTER...MODELS CONTINUE TO FORECAST A RETURN TO MORE SPRINGLIKE SOUTHWEST FLOW ALOFT BEGINNING THURSDAY. DRYLINE/SURFACE TROUGH STORM SCENARIOS WILL BE POSSIBLE THURSDAY AND AFTER...SO TAILORED BROADBRUSH 20S TO A MORE DIURNALLY DRIVEN PATTERN. CANNOT ARGUE WITH EARLIER SHIFTS REGARDING CAPPING CONCERNS WITH SOUTHWEST FLOW ADVECTING IN VERY WARM TEMPERATURES FROM THE DESERT SOUTHWEST AND MEXICO. SO DID NOT ALTER INHERITED 10S BEGINNING THE WEEKEND PERIODS...BUT IF IT BECOMES CLEAR THAT CAPPING WILL BE LESS OF AN ISSUE...THEN THESE PERIODS MAY NEED TO BE EVALUATED FOR INTRODUCTION OF PRECIP CHANCES. ALSO ADJUSTED DEWPOINT GRIDS AND MIN TEMPS...ESPECIALLY SHORT TERM... TO REFLECT CURRENT VALUES AND TRENDS. IF MCS DEVELOPS TONIGHT AS FORECAST...DEWPOINTS MAY DECREASE BY 12Z TUESDAY...BUT SHOULD RECOVER SOME BY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 59 78 57 80 / 50 30 50 20 BEAVER OK 57 74 59 78 / 40 30 40 20 BOISE CITY OK 57 73 54 78 / 50 30 40 20 BORGER TX 58 78 58 82 / 50 30 50 20 BOYS RANCH TX 58 78 57 80 / 50 30 50 20 CANYON TX 59 79 57 81 / 50 30 50 20 CLARENDON TX 60 80 60 82 / 40 30 50 20 DALHART TX 57 76 55 80 / 50 30 50 20 GUYMON OK 58 75 58 79 / 50 30 40 20 HEREFORD TX 59 81 57 83 / 50 20 50 20 LIPSCOMB TX 58 76 59 80 / 40 30 50 20 PAMPA TX 59 76 59 81 / 50 30 50 20 SHAMROCK TX 59 78 60 83 / 40 30 50 20 WELLINGTON TX 61 80 62 84 / 40 30 50 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && KRAMAR
Hazardous weather outlook, May 30, 1:00 PM CDT, 5 hours 12 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON MAY 30 2005 OKZ001>003-TXZ001>020-311100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... MID LEVEL WINDS WILL INCREASE AS AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE CENTRAL ROCKIES APPROACHES THE AREA. THE STRONGER MID LEVEL WINDS WILL INCREASE WIND SHEAR ACROSS THE PANHANDLES... ESPECIALLY ACROSS NORTHWEST SECTIONS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AS THIS INCREASED WIND SHEAR TEAMS UP WITH ABUNDANT LOW LEVEL MOISTURE. THEREFORE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS FROM SLOW-MOVING THUNDERSTORMS WILL ALSO POSE A THREAT ESPECIALLY IN THOSE AREAS OF THE WESTERN PANHANDLES WHICH HAVE ALREADY RECEIVED OVER AN INCH OF RAIN THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN TUESDAY AND TUESDAY NIGHT...WITH LARGE HAIL AND DAMAGING WINDS AGAIN BEING THE PRIMARY THREATS. WESTERLY FLOW WILL PERSIST IN THE MID LEVELS OF THE ATMOSPHERE... ALLOWING WEAK DISTURBANCES TO MOVE ACROSS THE REGION FROM WEDNESDAY THROUGH FRIDAY. THUNDERSTORMS WILL MOST LIKELY DEVELOP DURING THE EARLY AFTERNOON HOURS OVER NORTHEASTERN NEW MEXICO AND EASTERN COLORADO...AND THEN MOVE INTO THE PANHANDLES DURING THE LATE AFTERNOON AND NIGHTTIME HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES ARE ENCOURAGED TO STAY ALERT CONCERNING THE POTENTIAL FOR SEVERE WEATHER THROUGH TUESDAY...AND BE PREPARED FOR ACTIVATION SHOULD HAZARDOUS WEATHER BECOME LIKELY. GOEHRING
In the hours before
Special weather statement, May 30, 3:13 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CDT MON MAY 30 2005 TXZ007-008-012-013-302115- CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX- 313 PM CDT MON MAY 30 2005 ...STRONG THUNDERSTORMS IN THE CENTRAL TEXAS PANHANDLE... STRONG THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST AT 5 MILES AN HOUR THROUGH THE CENTRAL TEXAS PANHANDLE. LAKE MEREDITH... FRITCH...BORGER...PANHANDLE AND WHITE DEER ARE A FEW LOCATIONS THAT WILL BE AFFECTED BY THE STORMS THIS AFTERNOON. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TAKE SHELTER UNTIL THE STORM HAS PASSED. GOEHRING
Special weather statement, May 30, 5:38 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 538 PM CDT MON MAY 30 2005 TXZ011-302330- OLDHAM TX- 538 PM CDT MON MAY 30 2005 ...STRONG THUNDERSTORM IN OLDHAM COUNTY... A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST OF ADRIAN AT 538 PM CDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.